Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Huntsville, AL

March 15, 2012Lawrence County, Morgan County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 15, 2012, 6:59 PM CDT for Lawrence County, Morgan County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 6:59 PM CDT (23:59 UTC)
Expired
Mar 15, 2012, 7:20 PM CDT
In force
21 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Lawrence County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1196 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS54 KHUN 152359 RRA
SVRHUN
ALC079-103-160045-
/O.NEW.KHUN.SV.W.0050.120315T2359Z-120316T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
659 PM CDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  EAST CENTRAL LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 745 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CADDO...OR ABOUT 8 MILES EAST OF MOULTON...AND MOVING NORTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CADDO...
  TRINITY...
  BASHAM...
  FLINT CITY...
  DECATUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3454 8731 3466 8706 3455 8686 3442 8722
TIME...MOT...LOC 2357Z 244DEG 16KT 3453 8716

$$

70/DD
1 follow-up statement
436 
WWUS54 KHUN 160020
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 PM CDT THU MAR 15 2012

ALC079-103-160030-
/O.CAN.KHUN.SV.W.0050.000000T0000Z-120316T0045Z/
LAWRENCE AL-MORGAN AL-
720 PM CDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN AND EAST
CENTRAL LAWRENCE COUNTIES IS CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3454 8731 3466 8706 3455 8686 3442 8722
TIME...MOT...LOC 0020Z 244DEG 16KT 3457 8705

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:23 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 15, 2:23 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT THU MAR 15 2012

.DISCUSSION...
HIGH PRESSURE HAS MAINTAINED THE SUMMER-LIKE ATMOSPHERE ACROSS MUCH
OF THE EASTERN HALF OF THE CONUS TODAY...WITH HIGHS IN THE TENNESSEE
VALLEY PUSHING INTO THE LOWER 80S ALREADY THIS AFTERNOON. THESE
TEMPERATURES ARE APPROACHING 20 DEGREES ABOVE NORMAL FOR MARCH
15TH...AND HAVE ALREADY TIED THE RECORD HIGH AT KMSL (85 DEG AT 2PM
WITH A RECORD OF 85 DEG IN 1908) AND BROKEN THE RECORD AT KHSV (83
DEG AT 2PM WITH A RECORD OF 82 DEG IN 1946) COMBINED WITH DEWPOINTS
IN THE 60S SURGING NORTHWARD ALONG THE MISSISSIPPI RIVER VALLEY AND
TOWARD OHIO...DIURNALLY DRIVEN THUNDERSTORMS HAVE BEEN RAPIDLY
INCREASING IN COVERAGE ACROSS THE NORTHERN FRINGES OF MS/AL/GA AND
NORTHWARD ACROSS TN AND KY (WITH GA/CAROLINA STORMS LIKELY DRIVEN
SOMEWHAT BY TOPOGRAPHY AS WELL). A MID LEVEL SHORTWAVE HAS HELPED
WITH THE FORCING FOR THESE STORMS AND REMAINS SLIGHTLY WEAKER HEADING
INTO THE DEEP SOUTH...HENCE THE TAPERING OFF OF STORMS ACROSS OUR CWA
AND SOUTHWARD. THE OTHER LIMITING FACTOR INHIBITING STORM GROWTH IN
OUR AREA HAS BEEN THE POCKET OF MID LEVEL DRY AIR...WHICH SHOULD
CONTINUE TO WEAKEN SLIGHTLY OVER THE NEXT SEVERAL HOURS. COMBINED
WITH THE CONTINUED HEATING...EXPECT THE TC IN OUR AREA TO START
PRODUCING TSRA IN THE NEXT HOUR OR TWO. HAIL WILL CONTINUE TO BE THE
MAIN CONCERN WITH AFTERNOON TSRA...WITH SOME GUSTY OUTFLOW AND
LOCALLY HEAVY RAINFALL ALSO POSSIBLE DUE TO THE SLOW STORM MOVEMENT.

HEADING INTO FRIDAY...THE RIDGE WILL SLIDE EVER SO SLIGHTLY TO THE
EAST. THIS SHOULD PUT THE TN VALLEY IN THE FLOW THAT AREAS TO OUR NW
HAD TODAY...ALLOWING LINGERING OVERNIGHT STORMS THAT BECOME MORE
ELEVATED IN NATURE. DIURNALLY DRIVEN STORMS ARE EXPECTED AGAIN
TOMORROW AFTERNOON ASSOCIATED WITH THE WEAK SHORTWAVE THAT WILL ALSO
SLIDE SLOWLY EASTWARD. HAVE MORE CONFIDENCE THAT A GOOD PORTION OF
THE NE CWA WILL SEE SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON SO
HAVE BUMPED UP POP CHANCES INTO THE LIKELY CATEGORY FOR POINTS
GENERALLY NE OF HSV. WITH SLIGHTLY GREATER COVERAGE OF CLOUDS AND
STORMS...WILL KEEP TEMPS SIMILAR TO THOSE SEEN TODAY.

THE WEAKER RIDGE CURRENTLY OVER THE NORTHERN GREAT LAKES WILL PUSH
EASTWARD THROUGH THIS WEEKEND AND REINFORCE THE EAST COAST SURFACE
RIDGE. THE 'RING OF FIRE' SHOULD ALSO PUSH EASTWARD AND ALLOW ONE
MORE DAY OF AFTERNOON POP-UP STORMS ON SATURDAY THEN FOCUS MOST OF
THE PRECIP EAST OF THE AREA FOR SUNDAY-TUESDAY. CONTINUED S-SE FLOW
WILL KEEP CONDITIONS UNSEASONABLY WARM THROUGH MID WEEK UNDER
GENERALLY PARTLY CLOUDY SKIES. HAVE CONTINUED WITH THE TREND PUT OUT
BY THE MID SHIFT TO KEEP TEMPERATURES JUST ABOVE GUIDANCE DUE TO THE
UNUSUAL SET-UP FOR THIS TIME OF YEAR. LOOKING AT THE RECORD HIGHS
OVER THE NEXT WEEK...IT LOOKS LIKE SATURDAY MAY BE OUR BEST CHANCE OF
BREAKING RECORDS DUE TO THE RELATIVELY LOW RECORD MAX TEMPS...BUT
WOULD NOT BE SURPRISED TO SEE A COUPLE MORE RECORD-BREAKING
TEMPERATURE DAYS BY THE END OF NEXT WEEK.

ON THE LARGER SCALE...THE AMPLIFYING RIDGE ON THE EAST COAST WILL
CORRELATE TO A RIGOROUSLY DEEPENING TROF ACROSS THE WEST COAST AND
ROCKIES. MODELS ARE GENERALLY IN VERY GOOD AGREEMENT THROUGH TUESDAY
WITH THE DEEPENING TROF DEVELOPING A CUTOFF LOW ACROSS THE
SOUTHEAST..BUT SOLUTIONS TEND TO DIVERGE WITH THE SPEED OF BRINGING
THAT LOW BACK INTO THE MAIN FLOW. IN THESE TYPES OF SITUATIONS THE
MODELS GENERALLY TEND TO RUSH THE PROGRESSION OF THE LOW SO HAVE
WEIGHTED MY FCST TOWARD THE SLOWER GFS SOLN WHICH WOULD KEEP THE
MAIN AREA OF POPS WEST OF THE CWA UNTIL AT LEAST THURSDAY. EITHER
WAY...TEMPS SHOULD START TO COOL BACK DOWN HEADING INTO NEXT WEEKEND
AS CLOUD COVER AND POP CHANCES INCREASE AHEAD OF THE LOW AND COLD
FRONT.

CCC

&&

.AVIATION...
/ISSUED 1223 PM CDT THU MAR 15 2012/
FOR 18Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS NORTH
AL AND SOUTHERN MIDDLE TN. TSRA DEVELOPMENT LATER THIS AFTERNOON MAY
BRING MVFR TO IFR CIGS IN THE VICINITY OF THE AIRPORTS. DUE TO THE
UNCERTAINTY WITH THE MOVEMENT, HAVE INCLUDED VCTS UNTIL 01Z WHEN TSRA
ACTIVITY IS EXPECTED TO DIMINISH SOMEWHAT (CB IS INCLUDED DURING
OVERNIGHT). ADDITIONAL SHRA/TSRA DEVELOPMENT IS THEN EXPECTED AFTER
12Z AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION INDICATED
BY VCSH.

SAL.77

&&

.CLIMATE...
RECORD HIGHS AND HIGH MINIMUMS FOR THE NEXT WEEK AT HUNTSVILLE AND
MUSCLE SHOALS:

                  HUNTSVILLE                MUSCLE SHOALS
           RECORD HIGH  REC HIGH MIN   RECORD HIGH   REC HIGH MIN

MARCH 16     84/1945      67/1945        89/1921      63/1982
MARCH 17     82/1963      64/1945        86/1908      64/1898
MARCH 18     87/1908      64/1908        87/1908      64/1908
MARCH 19     84/1982      63/1945        88/1912      66/1948
MARCH 20     86/2004      68/1948        88/1907      70/1948
MARCH 21     90/1907*     61/1948        86/1966      68/1898
MARCH 22     88/1907      67/1991        89/1907      66/1898

*EARLIEST 90-DEGREE HIGH ON RECORD AT HUNTSVILLE. FOR MSL...THE
EARLIEST 90-DEGREE HIGH ON RECORD IS MARCH 24 1910.

BCC/CCC

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    60  82  59  83  59 /  50  60  30  20  10
SHOALS        60  82  57  84  57 /  50  50  20  20  10
VINEMONT      59  80  58  80  59 /  40  50  20  20  10
FAYETTEVILLE  58  78  57  79  56 /  50  60  40  30  10
ALBERTVILLE   56  79  55  80  55 /  40  50  20  20  10
FORT PAYNE    56  79  54  81  54 /  40  60  30  30  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 15, 5:35 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT THU MAR 15 2012

ALZ001>010-016-TNZ076-096-097-161000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
535 PM CDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...AS AN
UNSEASONABLY WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE
AREA. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH GUSTY
OUTFLOW WINDS...HAIL AND BRIEF HEAVY DOWNPOURS THE MAIN WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UNSEASONABLY WARM AND MOIST AIRMASS IS EXPECTED TO REMAIN IN
PLACE ACROSS THE TENNESSEE VALLEY INTO SATURDAY. A FEW DISTURBANCES
MOVING ACROSS THE REGION WILL BRING THE POSSIBILITY OF  A FEW STRONG
TO SEVERE THUNDERSTORMS. GUSTY WINDS...HAIL...AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

AN ADDITIONAL CHANCE FOR THUNDERSTORMS IS POSSIBLE BY THE MIDDLE PART
OF NEXT WEEK AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE
REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THIS EVENING.

In the hours before

Special weather statement, Mar 15, 6:12 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
612 PM CDT THU MAR 15 2012

ALZ003-004-007-160000-
FRANKLIN-LAWRENCE-MORGAN-
612 PM CDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...CENTRAL
LAWRENCE AND NORTHWESTERN MORGAN COUNTIES UNTIL 700 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE STRONGEST
CELL WAS LOCATED 7 MILES SOUTH OF MT HOPE...OR 10 MILES NORTHEAST OF
HALEYVILLE. ALL ACTIVITY WAS MOVING NORTHEASTWARD AT 30 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MT HOPE.
  LANDERSVILLE.
  WREN.
  MOULTON.
  SPEAKE.
  CHALYBEATE SPRINGS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3430 8743 3430 8759 3439 8765 3470 8711
      3452 8690 3429 8742
TIME...MOT...LOC 2310Z 240DEG 25KT 3436 8750

70/DD
Local storm report, Mar 15, 6:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
614 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

&&

JLL
Local storm report, Mar 15, 6:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
615 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

&&

JLL
Local storm report, Mar 15, 6:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0606 PM     HAIL             TRINITY                 34.61N 87.09W
03/15/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED BY THE FIRE DEPARTMENT

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

&&

JLL
Local storm report, Mar 15, 6:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0606 PM     HAIL             TRINITY                 34.61N 87.09W
03/15/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED BY THE FIRE DEPARTMENT

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

0625 PM     HAIL             MOULTON                 34.48N 87.29W
03/15/2012  E0.50 INCH       LAWRENCE           AL   TRAINED SPOTTER

0633 PM     HAIL             3 E MOULTON             34.48N 87.24W
03/15/2012  E0.25 INCH       LAWRENCE           AL   TRAINED SPOTTER

            SMALL HAIL COVERING THE GROUND JUST EAST OF MOULTON

&&

JLL
Local storm report, Mar 15, 6:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0606 PM     HAIL             TRINITY                 34.61N 87.09W
03/15/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED BY THE FIRE DEPARTMENT

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

0625 PM     HAIL             MOULTON                 34.48N 87.29W
03/15/2012  E0.50 INCH       LAWRENCE           AL   TRAINED SPOTTER

0633 PM     HAIL             3 E MOULTON             34.48N 87.24W
03/15/2012  E0.25 INCH       LAWRENCE           AL   TRAINED SPOTTER

            SMALL HAIL COVERING THE GROUND JUST EAST OF MOULTON

0645 PM     HAIL             HARVEST                 34.86N 86.75W
03/15/2012  E0.88 INCH       MADISON            AL   AMATEUR RADIO

&&

JLL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:26 PM CDTSpecial Weather StatementHUNColbert, Lauderdale49 min
Mar 15, 4:47 PM CDTSpecial Weather StatementHUNLauderdale28 min
Mar 15, 4:52 PM CDTSevere Thunderstorm WarningHUNLauderdale23 min
Mar 15, 5:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence, Limestone49 min
Mar 15, 5:14 PM CDTSevere Thunderstorm WarningHUNLauderdale26 min
Mar 15, 5:20 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone40 min
Mar 15, 5:51 PM CDTSevere Thunderstorm WarningHUNLimestone39 min
Mar 15, 6:05 PM CDTSevere Thunderstorm WarningHUNLimestone25 min
Mar 15, 6:12 PM CDTSpecial Weather StatementHUNLawrence48 min
Mar 15, 6:20 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison40 min
Mar 15, 6:32 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan28 min
Mar 15, 6:59 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.